Rich, experts, anyone...I am on my deathbed....

Discussion in 'Fibromyalgia Main Forum' started by Manwithfibro, Jun 23, 2011.

  1. Manwithfibro

    Manwithfibro New Member

    Started the Doxycycline and 3 days in, all hell has broken loose. I am in so much pain that I just want to go to sleep and not wake up. This is hell on earth. Is there anything I can do to ease this? I am really dying. I think it must be killing off something, lyme or babesia? My LLMD thinks herxing is actually good, but I am concerned about losing my job etc......

    Any help appreciated....Damn, this sucks.
  2. Waynesrhythm

    Waynesrhythm Member

    I think you're probably right that the doxycycline is killing off something, although there's always a chance what you're experiencing could be a reaction to the antibiotic itself. Either way, it is something I personally would not continue with at the pace that's creating such extreme reactions.

    I know some LLMDs think a herx reaction is good. To a degree it is, but it has to be kept in perspective. If you create too much of a dieoff at a too rapid pace, you can overwhelm an already weakened body's detoxification system, and more. This is why I would never go on a regimine that does not take into account what our bodies can handle on a day to day basis.

    This is just my personal opinion of course. But sometimes doctors just don't realize how debilitated we are. In the end, it's always our choice whether to go along with doctor recommendations or not. Good luck in finding the best choice for yourself.

    Best Regards, Wayne
  3. victoria

    victoria New Member

    Do you have a good Lyme Literate MD that can help you?

    It could be a jarisch-herxheimer approach, OR a reaction to the abx itself. You really need to talk to your doctor to be sure, and to get his/her guidance.

    If it is a herx, there are various ways to detox to help.

    Altho imho, one of the best protocols I've seen for taking abx for Lyme and Co-infections is to pulse the abx so your immune system is not overwhelmed. When you do experience too great of a herx, it's a good idea to give one's body a bit of a rest to recuperate. I can't imagine going on for a long time in that state, even tho I know some doctors allow it.

    Please let us know what happens!

    all the best,

    PS: I have a thread on the Lyme board here about ways to detox that various people have contributed to:
  4. Nanie46

    Nanie46 Moderator

    Detoxing is something you can do to help yourself...along with perhaps backing down on the dose of doxy for a little bit and then building up. Callyour LLMD and ask for his suggestions.

    You can drink water with lemon.

    Try regular detox is the link that tells you how to do it.

    You can leave the ginger out if you want.

    Before you do the bath, it is good to do dry skin brushing to get the lymph and circulation flowing and remove dead skin for better absorption.

    Here is a link about dry skin brushing...

    You need a natural bristle brush with a long handle. I got mine at my health food store.

    Some people take Chlorella to help detox. There are supplements that can milk thistle for liver support.

    Some people say that coffee enemas help them, but I have not tried that, and have some concern about possible electrolyte imbalance.

    There are many posts about detoxing on's Medical Questions board. You can sign up there and do a search of previous posts or post your own questions.

    The good news about herxing is that it doesn't last forever.

    It's best to call your LLMD and report your pain and ask for his suggestions for detoxing, etc.
  5. simpsons

    simpsons Member

    always good advice to call the dr and take advice,

    however i would lower the dose of tablet you are taking, i was once told it was a herx reaction but my speach was slurred and tounge swollen i realized i was having an allergic reaction

    any friends or family or anyway you can get away to a new environment that is less toxic

    the ocean can draw out toxins bathing in sea salt can have the same effects drawing out toxins from your body

    be gentle on yourself and be in charge on what meds you take the dr is not in your body you are and you must judge what is happening

    slowly slowly with everything you try if this is making you worse then stop

    clense your environment no chemicals in anything,

    toilet cleaners have chemicals that sit on your mitochondrial cells and prevent them from producing energy and therefore the body becomes clogged up, i was able to lower my pain by removing any chemicals and airing the house, even soaps have chemicals in so use the net and order everything natural organic

    my heart goes out to you, wheat was a big one for me caused pain like nothing else

    try a very simple diet of all natural and non processed foods

  6. Nanie46

    Nanie46 Moderator

    I agree that diet can play a big part in reducing symptoms.

    Avoid all sugar and high fructose corn syrup. It is good to go gluten free if you haven't already.

    The more allergenic/problem causing foods you can cut out, the better...dairy, soy, etc

    Doing that can reduce pain and other symptoms.
  7. justjanelle

    justjanelle New Member

    When I was seeing a LLMD, he told me that if the herxing reaction was too bad, I should cut back on the dose of antibiotics and also take Benadryl for several days and then when I was feeling better, to go back off the Benadryl and to increase the antibiotics' dose again, but slowly.

    I don't know if other doctors recommend this or not. You should check with yours. Mine said severe herxes were dangerous, and that patients sometimes had to be hospitalized due to them.

    The other thing I recall is that he had me begin quite slowly with the Doxy -- not start out at the full dose right away, but take it only three times a week for the first week, then gradually increase from there, bumping up every week. After 5 weeks or so I was up to the full dose.

    I second (or third!) the recommendation to talk to your doctor -- a reaction this severe is NOT a good thing and you need to back off on the antibiotics to get the herx to a manageable level.

    Hope this helps!
  8. Mikie

    Mikie Moderator

    If you experience a rash or swelling, it is an allergic reaction and could lead to serious complications.

    I was on Doxy for 2 1/2 yrs. and I am very familiar with Herxing. I Herx hard but fast, 24-48 hrs. total. It starts with a headache and moves to profuse sweating and diarrhea. There is a distinctive odor to the sweat. The Herxing was worse in the beginning and as the dieoffs were smaller, the Herxing was less harsh. If Herxing is too harsh, it can produce a toxic-shock-like condition which can overwhelm the body. You may have to cut back on the ABX until the Herxing isn't as harsh. In any case, your doc should help you with this.

    Good luck.

    Love, Mikie
  9. victoria

    victoria New Member

    How are you doing????
  10. Manwithfibro

    Manwithfibro New Member

    I stopped it and felt a little better, then decided to give it another about the 2nd week, the headaches are getting awful again and I feel extremely flu like. Sure wish I knew if this was due to dieoff of the infection or a side effect of doxy.

    Sucks. I am so tired of being sick and hurting so bad. You cannot even touch me in some areas as I feel bruised all over.

    Take care Tim
  11. emah

    emah Member

    What is a herx reaction. Thanx
  12. simpsons

    simpsons Member

    i was worried for you and glad to hear from you i understand how you feel it is terrible feeling i know

    i hope you have started back again on tiny dose and consulted your dr on this?

    you can report side effects to the FDA at or 1-800-FDA-1088 (1-800-332-1088).

    you are using Doxycycline Monohydrate correct?

    side effects listed can be Loss of appetite; nausea; sensitivity to sunlight; vomiting.

    you should seek medical attention right away if any of these SEVERE side effects occur when using Doxycycline Monohydrate:

    Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); bloody stools; chest pain; dark urine; decreased urination; fever, chills, or sore throat; moderate to severe sunburn; severe diarrhea;

    severe or persistent headache;

    stomach pain or cramps; throat irritation; trouble swallowing; unusual bruising or bleeding; unusual joint pain; unusual tiredness; ; vision changes; yellowing of the skin or eyes.

    you really should seek medical attention it would appear that the severe headache is a known severe side effect.